Alert archive / Maine / Flash Flood Warnings in 2013
Flash Flood Warning 24, NWS Gray, ME
NWS Gray, ME issued this flash flood warning at Aug 28, 2013, 6:46 PM EDT for 7 counties in Maine. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 28, 2013, 6:46 PM EDT (22:46 UTC)
- Expired
- Aug 28, 2013, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Gray, ME
- Area
- Storm-based polygon
- Flood severity
- None
Counties Androscoggin County, ME, Franklin County, ME, Kennebec County, ME, Knox County, ME, Lincoln County, ME, Somerset County, ME, Waldo County, ME
The radar
The Portland,ME radar (KGYX), 81 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this flash flood warning went out at Aug 28, 5:20 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Aug 28, 5:20 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 520 PM EDT WED AUG 28 2013 .SYNOPSIS... A WEAK FRONT WILL DROP SOUTH ACROSS THE AREA TONIGHT AND THURSDAY BEFORE DISSIPATING. HIGH PRESSURE BUILDS IN BRIEFLY FRIDAY. A FRONTAL BOUNDARY WILL MOVE INTO THE REGION AND LINGER THROUGH THE WEEKEND. LOW PRESSURE APPROACHES AND PASSES TO OUR NORTH LATE MONDAY INTO TUESDAY. A COLD FRONT WILL MOVE THROUGH BY TUESDAY EVENING. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... 520 PM UPDATE: ONLY MINOR TWEAKS TO CLOUD FCST AND TEMPS FOR NEXT FEW HOURS BASED ON CURRENT OBS DATA. POPS FCST LOOKS GOOD ATTM. NO OTHER CHNGS NEEDED. PREV DISC; THE WEAKENING WEST-EAST SURFACE FRONT...THAT EXTENDED FROM NORTH OF THE GREAT LAKES TO THE GASPE PENNI SULA AT 18Z...WILL DROP SLOWLY SOUTHWARD TONIGHT AND THURSDAY BEFORE DISSIPATING. CONVECTION WAS CURRENTLY CONCENTRATED ACROSS NORTHERN AND WESTERN SECTIONS OF THE FORECAST AREA...AWAY FROM THE MARINE INFLUENCE AND IN BETTER PROXIMITY TO WEAK UPPER SUPPORT. THE ACTIVITY WILL DIMINISH WITH LOSS OF HEATING THIS EVENING WITH HIGHEST POPS FOUND ACROSS NORTHERN SECTIONS. THE SLOW MOVEMENT OF THE CELLS HAS THE POTENTIAL TO PRODUCE LOCALIZED DRAINAGE FLOODING FOR THE NEXT FEW HOURS AND HAS BEEN HIGHLIGHTED IN BOTH THE PUBLIC PRODUCTS AND HWO ACCORDINGLY. EXPECT THE LOW CLOUDS AND FOG LURKING JUST OFFSHORE ON GOES VISIBLE TO BEGIN WORKING INLAND TOWARDS DUSK IN THE LIGHT ONSHORE FLOW. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH THURSDAY NIGHT/... THE FOG AND STRATUS SHOULD LIFT DURING THE DAY...BUT STILL A MOSTLY CLOUDY AND COOLER DAY WITH SCATTERED CONVECTION AS THE FRONTAL BOUNDARY GRADUALLY DISSIPATES ACROSS THE AREA. ANY CONVECTION SHOULD END THURSDAY EVENING WITH PARTLY CLOUDY SKIES AND PATCHY FOG DEVELOPING OVERNIGHT. && .LONG TERM /FRIDAY THROUGH WEDNESDAY/... HIGH PRESSURE MOVES WEST TO EAST OVER THE AREA FRIDAY. A BACK DOOR FRONT WILL DRIFT INTO NORTHERN SECTIONS WITH SCATTERED SHOWERS IN THE MOUNTAINS AND FOOTHILLS. SKY COVER SHOULD BE PARTLY SUNNY AHEAD OF THE FRONT AND ALONG WITH WEST WINDS WILL HELP BOOST HIGH TEMPERATURES INTO THE LOWER 80S OVER SOUTHERN PORTIONS OF NH AND MAINE. NORTH OF THE FRONT TEMPERATURES WILL BE IN THE UPPER 70S. RELATIVE HUMIDITY VALUES WILL BE HIGH. THE FRONTAL BOUNDARY WILL STAY IN THE VICINITY OVER THE WEEKEND GRADUALLY BECOMING A WARM FRONT. WEAK...ZONAL UPPER LEVEL FLOW WILL SLOWLY DEEPEN INTO A TROUGH AS LOW PRESSURE ORGANIZES OVER THE NORTHERN PLAINS AND THE GREAT LAKES REGION. THIS WILL TRIGGER SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ALONG THE REMAINING FRONTAL BOUNDARY. STORMS WILL BE MOSTLY DIURNALLY DRIVEN OVER THE WEEKEND WITH UPPER LEVEL FORCING CONTRIBUTING TO MORE WIDESPREAD ACTIVITY MONDAY AND TUESDAY. HIGH TEMPERATURES DURING THIS TIME WILL BE IN THE UPPER 70S AND LOWER 80S WITH LOWS IN THE UPPER 50S/LOWER 60S. INSTABILITY AND SHEAR WILL BE BEST ALONG A SHARPENING BAROCLINIC ZONE SUNDAY AND MONDAY WHICH WILL CONTRIBUTE TO STORM ORGANIZATION. PW VALUES WILL RANGE FROM 1.70-1.90 INCHES DURING THIS TIME...WHICH IS AROUND +2 STANDARD DEVIATIONS ABOVE NORMAL AND NEARING THE 99TH PERCENTILE AT THE HIGH END. GIVEN SLOW STORM MOTIONS AND A STALLED BOUNDARY WHICH WILL ENHANCE TRAINING OF CELLS...FLOODING WILL BE THE BIGGEST THREAT. A COLD FRONT FINALLY MOVES THROUGH TUESDAY...ALLOWING COOLER AND DRIER AIR TO MOVE EAST. HIGH PRESSURE SHOULD REMAIN IN CONTROL THROUGH MIDWEEK BEFORE THE NEXT SHORT WAVE ARRIVES. && .AVIATION /21Z WEDNESDAY THROUGH MONDAY/... .SHORT TERM /THROUGH THURSDAY NIGHT/...LOW CLOUDS AND FOG SPREAD ONSHORE ALONG THE COAST BY DUSK WITH IFR LIKELY OVERNIGHT. ELSEWHERE...MVFR IN SHOWERS AND SCT THUNDERSTORMS WITH LCL IFR IN FOG TONIGHT...IMPROVING TO MVFR THROUGHOUT THURSDAY. LONG TERM...PERIODS OF MVFR OR LOWER CONDITIONS AT MOST TERMINALS WITH STRATUS AND FOG EACH MORNING. ALSO LOCALIZED HEAVY SHOWERS SATURDAY THROUGH MONDAY WILL BRING CEILINGS DOWN TO MVFR LEVELS. && .MARINE... SHORT TERM /THROUGH THURSDAY NIGHT/...OUTSIDE OF VSBY RESTRICTIONS IN HAZE AND FOG QUIET ON THE WATERS WITH WINDS AND SEAS EXPECTED TO REMAIN BELOW SMALL CRAFT. LONG TERM...SEAS MAY INCREASE TO 5 FT OR SO BEGINNING SATURDAY UNTIL TUESDAY AS LOW PRESSURE PASSES NORTH OF THE WATERS. THERE MAY BE A FEW GUSTS NEAR 25 KTS FROM BAR HARBOR EASTWARD AND OVER THE OUTER WATERS. && .GYX WATCHES/WARNINGS/ADVISORIES... ME...NONE. NH...NONE. MARINE...NONE. &&
Hazardous weather outlook, Aug 28, 2:46 PM EDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAY ME 246 PM EDT WED AUG 28 2013 MEZ007>009-012>014-018>028-NHZ001>010-013-014-291900- NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD- SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK- INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO- COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO- NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL- SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP- STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM- 246 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE. .DAY ONE...THIS AFTERNOON AND TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO INCREASE IN COVERAGE THIS AFTERNOON AND EARLY EVENING. SHOWERS AND THUNDERSTORMS WILL BE SLOW MOVING AND CAPABLE OF HEAVY RAINFALL. LOCALIZED FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ150>154-291900- STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY- PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY- CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM- 246 PM EDT WED AUG 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 28, 4:19 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 419 PM EDT WED AUG 28 2013 MEZ007-012-NHZ002-004-282115- NORTHERN CARROLL-NORTHERN OXFORD-SOUTHERN COOS-SOUTHERN OXFORD- 419 PM EDT WED AUG 28 2013 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY AND COOS COUNTY THROUGH 515 PM EDT... AT 419 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM HANOVER TO 5 MILES WEST OF GILEAD...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF BETHEL TO 8 MILES SOUTHEAST OF BERLIN...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND NEWRY...HANOVER...GILEAD...MILTON...BETHEL...LOCKE MILLS...BRYANT POND...WEST PARIS...GREENWOOD AND STOWE THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 40 MPH CAN BE EXPECTED. LAT...LON 4427 7047 4411 7107 4445 7114 4456 7073 MLE
Special weather statement, Aug 28, 4:24 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 424 PM EDT WED AUG 28 2013 MEZ009-014-282130- CENTRAL SOMERSET-SOUTHERN SOMERSET- 424 PM EDT WED AUG 28 2013 ...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 530 PM EDT... AT 424 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED 3 MILES NORTH OF SOLON...OR ABOUT 17 MILES NORTH OF SKOWHEGAN...MOVING SOUTHEAST AT 20 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND AROUND MOSCOW...BINGHAM...SOLON...EMBDEN...NORTH ANSON...MADISON...ATHENS AND CORNVILLE THROUGH 530 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. HEAVY RAINFALL IS EXPECTED AS WELL. LAT...LON 4483 6944 4474 6985 4504 7001 4511 6978 MLE
Local storm report, Aug 28, 4:48 PM EDT, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
448 PM EDT WED AUG 28 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG BINGHAM 45.06N 69.88W
08/28/2013 SOMERSET ME TRAINED SPOTTER
LARGE TREES DOWN ACROSS RTE 201 BETWEEN BINGHAM AND
CARATUNK
&&
EVENT NUMBER GYX1300287
MPKSpecial weather statement, Aug 28, 5:18 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 518 PM EDT WED AUG 28 2013 MEZ012-019-020-282215- ANDROSCOGGIN-INTERIOR CUMBERLAND-SOUTHERN OXFORD- 518 PM EDT WED AUG 28 2013 ...STRONG THUNDERSTORMS WILL IMPACT ANDROSCOGGIN COUNTY...OXFORD COUNTY AND CUMBERLAND COUNTY THROUGH 615 PM EDT... AT 518 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED OVER WATERFORD...OR ABOUT 9 MILES NORTH OF BRIDGTON...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND WATERFORD...SWEDEN...STONEHAM... LOVELL...WEST BRIDGTON...PARIS...NORWAY...SOUTH PARIS...HARRISON AND OTISFIELD THROUGH 615 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LAT...LON 4404 7028 4389 7093 4428 7100 4433 7050 MLE
Special weather statement, Aug 28, 5:46 PM EDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
546 PM EDT WED AUG 28 2013
MEZ013-014-021-022-026-282245-
INTERIOR WALDO-KENNEBEC-LINCOLN-SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
546 PM EDT WED AUG 28 2013
...STRONG THUNDERSTORMS WILL IMPACT LINCOLN COUNTY...SOMERSET
COUNTY...FRANKLIN COUNTY...WALDO COUNTY AND KENNEBEC COUNTY THROUGH
645 PM EDT...
AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED ALONG A LINE EXTENDING FROM 4 MILES
NORTHWEST OF TROY TO 4 MILES SOUTH OF MERCER...OR ALONG A LINE
EXTENDING FROM 7 MILES SOUTHEAST OF PITTSFIELD TO 10 MILES EAST OF
FARMINGTON...MOVING SOUTHEAST AT 15 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT AREAS IN AND AROUND STARKS...SMITHFIELD...SKOWHEGAN...
PITTSFIELD...PALMYRA...NORRIDGEWOCK...MERCER...DETROIT...CANAAN AND
BURNHAM THROUGH 645 PM EDT.
HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH
CAN BE EXPECTED.
LAT...LON 4426 6973 4471 7003 4487 6933 4483 6928
4474 6926 4473 6921 4472 6919 4465 6918
4467 6908 4449 6886
MLESpecial weather statement, Aug 28, 6:17 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAY ME 617 PM EDT WED AUG 28 2013 MEZ012-018-019-NHZ004-006-282315- INTERIOR CUMBERLAND-INTERIOR YORK-NORTHERN CARROLL-SOUTHERN CARROLL-SOUTHERN OXFORD- 617 PM EDT WED AUG 28 2013 ...STRONG THUNDERSTORMS WILL IMPACT OXFORD COUNTY...CARROLL COUNTY... YORK COUNTY AND CUMBERLAND COUNTY THROUGH 715 PM EDT... AT 617 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 2 MILES SOUTHEAST OF BROWNFIELD...OR ABOUT 9 MILES SOUTHEAST OF FRYEBURG...MOVING SOUTH AT 15 MPH. THIS STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND DENMARK... BROWNFIELD...EATON...CONWAY...SEBAGO...HIRAM...EAST SEBAGO...BIG BASIN...FREEDOM AND WEST BALDWIN THROUGH 715 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS... EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED. LAT...LON 4372 7053 4367 7103 4401 7118 4401 7062 MLE
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 12:48 PM EDT | Areal Flood Advisory | GYX | Franklin, Somerset | 87 min |
| Aug 28, 1:25 PM EDT | Special Weather Statement | GYX | Franklin | 65 min |
| Aug 28, 2:50 PM EDT | Areal Flood Advisory | GYX | Franklin, Oxford | 100 min |
| Aug 28, 3:17 PM EDT | Areal Flood Advisory | GYX | Somerset | 118 min |
| Aug 28, 4:02 PM EDT | Areal Flood Advisory | GYX | Oxford | 118 min |
| Aug 28, 4:19 PM EDT | Special Weather Statement | GYX | Oxford | 56 min |
| Aug 28, 4:24 PM EDT | Special Weather Statement | GYX | Franklin | 66 min |
| Aug 28, 4:39 PM EDT | Areal Flood Advisory | GYX | Franklin, Oxford | 3 hr |
| Aug 28, 4:55 PM EDT | Areal Flood Advisory | GYX | Somerset, Waldo | 2 hr |
| Aug 28, 5:08 PM EDT | Areal Flood Advisory | GYX | Androscoggin, Cumberland, Oxford | 112 min |
| Aug 28, 5:18 PM EDT | Special Weather Statement | GYX | Androscoggin | 57 min |
| Aug 28, 5:46 PM EDT | Special Weather Statement | GYX | Kennebec, Waldo | 59 min |
| Aug 28, 5:59 PM EDT | Flash Flood Warning | GYX | Franklin, Kennebec, Somerset, Waldo | 2 hr |
| Aug 28, 6:35 PM EDT | Severe Thunderstorm Warning | GYX | Androscoggin, Franklin, Kennebec, Knox, Lincoln, Sagadahoc and 1 more | 55 min |
| Aug 28, 6:56 PM EDT | Severe Thunderstorm Warning | GYX | Oxford | 64 min |
| Aug 28, 7:03 PM EDT | Areal Flood Advisory | GYX | Cumberland, Oxford, York | 117 min |
| Aug 28, 5:11 PM EDT | Areal Flood Advisory | GYX | Merrimack | 2 hr |
| Aug 28, 5:46 PM EDT | Areal Flood Advisory | GYX | Grafton | 119 min |
| Aug 28, 6:17 PM EDT | Special Weather Statement | GYX | Carroll | 58 min |
| Aug 28, 6:30 PM EDT | Flash Flood Warning | GYX | Grafton | 4 hr |
| Aug 28, 7:26 PM EDT | Special Weather Statement | GYX | Carroll, Grafton | 64 min |
Nearby
Flash Flood Warnings in Maine, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.